Alert archive / California / Wind Advisories in 2018

Wind Advisory 67, NWS Los Angeles, CA

October 30, 2018Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 30, 2018, 2:26 PM PDT for Los Angeles County, California. It took effect at Oct 30, 2018, 6:36 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2018, 2:26 PM PDT (21:26 UTC)
In effect from
Oct 30, 2018, 6:36 PM PDT
Expired
Oct 31, 2018, 1:25 PM PDT
In force
19 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS76 KLOX 302126
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
226 PM PDT Tue Oct 30 2018

CAZ044>046-088-547-310600-
/O.NEW.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
226 PM PDT Tue Oct 30 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT
WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 3 PM
PDT Wednesday. 

* WINDS...Northeast increasing to 15 to 25 mph with gusts between
  35 and 45 mph. Strongest between midnight and early afternoon
  Wednesday in the foothills and below passes and canyons.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-310600-
/O.NEW.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
226 PM PDT Tue Oct 30 2018

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 3 AM to 3 PM PDT
Wednesday. 

* WINDS...Northeast increasing to 15 to 25 mph with gusts to 35
  mph, mainly after midnight. Strongest from Ventura to Malibu and
  west Los Angeles.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-310600-
/O.EXT.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
226 PM PDT Tue Oct 30 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...North to northeast winds 20 to 30 mph with gusts to 50
  mph will continue through Wednesday afternoon. The strongest
  winds will occur through the Highway 14 corridor.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
4 follow-up statements
919 
WWUS76 KLOX 310011
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
511 PM PDT Tue Oct 30 2018

CAZ053-054-311000-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
511 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...North to northeast winds 20 to 35 mph with gusts to 50
  mph will continue through Wednesday afternoon. The strongest
  winds will occur across the Los Angeles County mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highway 33 in Ventura
  County as well as Interstate 5 and Highway 14 in Los Angeles
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-311000-
/O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
511 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PDT WEDNESDAY...

* WINDS...Northeast increasing to 15 to 25 mph with gusts 
  between 35 and 45 mph. Strongest between midnight and early 
  afternoon Wednesday in the foothills and below passes and 
  canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Strongest winds to impact Highways 14
  and 118, as well as Interstates 5 and 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-311000-
/O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
511 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT
WEDNESDAY FOR VENTURA COUNTY COAST AND MALIBU TO HOLLYWOOD 
HILLS...

* WINDS...Northeast increasing to 15 to 25 mph with gusts to 35
  mph, peaking Wednesday morning. Strongest winds from Ventura to
  Malibu and the Hollywood Hills.
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Highways 1 and 101 will be impacted
  by the gusty winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-311000-
/O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/
Santa Monica Mountains Recreational Area-
511 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PDT WEDNESDAY...

* WINDS...Northeast increasing to 20 to 30 mph with gusts to 45
  mph, except isolated gusts to 50 mph across western peaks.
  Strongest winds between midnight and early afternoon Wednesday.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg/Smith
460 
WWUS76 KLOX 310136
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
636 PM PDT Tue Oct 30 2018

CAZ039-052-310500-
/O.EXB.KLOX.WI.Y.0067.181031T0136Z-181031T0500Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
636 PM PDT Tue Oct 30 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 10 PM PDT this evening. 

* WINDS...North to northeast winds 15 to 30 mph with gusts to 45
  mph this evening. Strongest winds in the foothills and below
  passes and canyons.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Gusty winds will impact Highways
  101 and 154.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-310945-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
636 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...North to northeast winds 20 to 35 mph with gusts to 50 
  mph will continue through Wednesday afternoon. The strongest 
  winds will occur across the Los Angeles County mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-088-547-310945-
/O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
636 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PDT WEDNESDAY...

* WINDS...Northeast increasing to 15 to 25 mph with gusts 
  between 35 and 45 mph. Strongest between midnight and early 
  afternoon Wednesday in the foothills and below passes and 
  canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Strongest winds to impact Highways 
  14 and 118, as well as Interstates 5 and 210. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-310945-
/O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
636 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT
WEDNESDAY...

* WINDS...Northeast increasing to 15 to 25 mph with gusts to 35 
  mph, peaking Wednesday morning. Strongest winds from Ventura 
  to Malibu and the Hollywood Hills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Highways 1 and 101 will be impacted 
  by the gusty winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-310945-
/O.CON.KLOX.WI.Y.0067.181031T0500Z-181031T2200Z/
Santa Monica Mountains Recreational Area-
636 PM PDT Tue Oct 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PDT WEDNESDAY...

* WINDS...Northeast increasing to 20 to 30 mph with gusts to 45 
  mph, except isolated gusts to 50 mph across western peaks. 
  Strongest winds between midnight and early afternoon 
  Wednesday. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
996 
WWUS76 KLOX 310902
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
202 AM PDT Wed Oct 31 2018

CAZ053-054-312200-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
202 AM PDT Wed Oct 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...North to northeast winds 20 to 35 mph with gusts to 50
  mph will continue through this afternoon. The strongest winds 
  will occur across the Los Angeles County mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044>046-088-547-312200-
/O.CON.KLOX.WI.Y.0067.000000T0000Z-181031T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
202 AM PDT Wed Oct 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...Northeast increasing to 15 to 25 mph with gusts between
  35 and 45 mph. Strongest in the foothills and below passes and
  canyons.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Strongest winds to impact Highways 
  14 and 118, as well as Interstates 5 and 210. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-312200-
/O.CON.KLOX.WI.Y.0067.181031T1000Z-181031T2200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
202 AM PDT Wed Oct 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...Northeast increasing to 15 to 25 mph with gusts to 35
  mph, peaking this morning. Strongest winds from Ventura to 
  Malibu and the Hollywood Hills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Highways 1 and 101 will be impacted 
  by the gusty winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
996 
WWUS76 KLOX 312025
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
125 PM PDT Wed Oct 31 2018

CAZ040-041-044>046-088-547-312130-
/O.CAN.KLOX.WI.Y.0067.000000T0000Z-181031T2200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, and Universal City
125 PM PDT Wed Oct 31 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Northeast winds 15 to 25 mph with local gusts to 35 mph are
possible through late afternoon.

$$

CAZ053-054-312130-
/O.CAN.KLOX.WI.Y.0066.000000T0000Z-181031T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
125 PM PDT Wed Oct 31 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Northeast winds 15 to 25 mph with local gusts to 35 mph are
possible through late afternoon.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:10 PM PDT, 16 minutes earlier.

Area forecast discussion, Oct 30, 2:10 PM PDT, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
210 PM PDT Tue Oct 30 2018

updated fire weather discussion

.SYNOPSIS...30/1212 PM.

Fair skies will prevail this afternoon through the weekend. Gusty
Santa Ana winds will shift to the northeast tonight through
Thursday. Warming trend is expected through Friday, but cooler
temperatures into the weekend.

&&

.SHORT TERM (TDY-FRI)...30/134 PM.

Low clouds continue to dissipate and push farther west and south
as gradients trend offshore. North to northeast winds continue in
the mountains, especially LA and eastern Ventura county, and some
winds now sneaking into the valleys and Santa Monicas. Still a
pesky marine inversion around this afternoon based around 2000' so
it's going to be a little while before those winds surface at
lower elevations but that should happen tonight or early
Wednesday. Models in pretty good agreement that advisory level
Santa Ana winds will develop overnight and continue into
Wednesday afternoon in the usual favored areas, mainly Ventura and
LA Counties, but some locally gusty winds elsewhere as well.

One difference noted in the models this morning was with the
amount of cold air advection. The NAM is showing much cooler air
coming in with the trough than the GFS and that will have a
significant impact on Wednesday temperatures. Don't have a good
feel for which way this will go but have lowered max temps a
couple degrees, mainly coast/valleys to account for the
possibility that the air mass may be colder than originally
thought.

Gradients weaken Thu and Fri but there remains enough offshore
flow to generate locally gusty winds in the favored locations,
mainly in the 15-25 mph range. With the colder air shifting east
and strong high pressure aloft building in from the west temps in
most areas will warm up both days with highs possibly getting
close to 90 in the warmer areas.

.LONG TERM (SAT-TUE)...30/147 PM.

The ridge breaks down over the weekend as another inside slider
trough drops into the Great Basin. The GFS is definitely farther
west with it than the ECMWF resulting in a stronger offshore
gradient and better support aloft. But it's still just a pretty
low grade Santa Ana at best and for now probably below advisory
level winds. Could be another round of gusty Sundowner winds
Saturday night. Temps will remain above normal but actual highs
will depend on how much cold air advection there is. For now have
gone with slight cooling but it could be more pronounced if the
operational GFS is correct.

Gradients turn briefly onshore Monday before reversing again
Tuesday. Assuming this happens look for 3-6 degrees of cooling
Monday then little change Tuesday. Either way this warm/dry
pattern expected to continue probably at least into mid November
as the strong eastern Pacific ridge dominates.

&&

.AVIATION...30/1834Z.

At 1746Z, the marine layer at KLAX was 2000 feet deep. The top of
the inversion was around 3000 ft with a temperature of 15C.

Good confidence in the 18z TAF. VFR conditions have returned to
the district. The only issue to cause any concern will be
offshore winds expected to increase across the region Wed morning.
The winds may be capable of producing local LLWS and turbulence.

KLAX...Good confidence in the 18Z TAF. VFR conditions are
expected through the period.

KBUR...Good confidence in the 18Z TAF. VFR conditions are
expected through the period.

&&

.MARINE...30/128 PM.

For the Outer Waters, moderate to high confidence in Small Craft
Advisory (SCA) level winds continuing through late tonight. There
could be local gale force gusts at times today. There is a 20-30%
chance that seas will stay at SCA level thresholds thru Wed morning.
SCA level winds are expected again Fri thru Sat.

For the Inner Waters north of Pt. Sal, moderate confidence in
current forecast. SCA level winds should diminish by mid morning.
However, there is a 20-30% chance that seas will remain at or
above SCA levels into the early afternoon, so included local gusts
to 25 kt. For Wed thru Fri, winds and seas will remain below SCA
levels.

For the Inner Waters south of Pt. Conception, moderate confidence
in current forecast. There is a 30-40% chance of SCA level NE
winds Wed morning, mainly across far eastern portions of the SBA
Channel and from Pt Mugu to Santa Monica and thru the San Pedro
Channel. Otherwise, SCA conds are not expected thru Sat. Seas will
be rather large and steep today, but likely just below SCA
levels.

&&

.FIRE WEATHER...30/208 PM.

Strong offshore winds are expected tonight into Wednesday afternoon
when gusts between 35 and 45 mph are expected across wind prone
valley and mountain areas of Los Angeles and Ventura counties, as
well as the Ventura County coast and the Los Angeles County coast
from Malibu to the Hollywood Hills. Some gusts up to 50 mph will also
be possible in the Los Angeles County Mountains Wednesday morning. A
Red Flag Warning is in effect for these areas due to the gusty winds
in combination with humidities ranging between 8 and 20 percent,
bringing critical fire weather conditions. If fire ignition occurs,
rapid fire spread and extreme fire behavior can be expected.

Gusty northerly canyon winds are also expected to persist into this
evening across the passes and canyons of southern Santa Barbara
county, with gusts expected to range between 35 and 40 mph. Very low
humidities are expected across the higher elevations of the Santa
Barbara county mountains, with conditions not quite as dry at lower
elevations. Elevated fire danger exists due to the gusty sundowner
winds, with brief critical fire conditions likely.

Otherwise, for Wednesday night through Saturday there will be
periods of gusty offshore winds with warm and dry conditions across
southwestern California. This will bring elevated fire weather
conditions during the period. However, brief critical fire weather
conditions may affect the wind prone areas of the Los Angeles County
Mountains and foothills later Wednesday night into Thursday morning,
and possibly Friday night into Saturday morning as well.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 3 AM to 3 PM PDT Wednesday for
      zones 40-41. (See LAXNPWLOX).
     Wind Advisory in effect from 10 PM this evening to 3 PM PDT
      Wednesday for zones 44>46-88-547. (See LAXNPWLOX).
     Wind Advisory in effect until 3 PM PDT Wednesday for zones
      53-54. (See LAXNPWLOX).
     Red Flag Warning in effect from 3 AM to 3 PM PDT Wednesday
      for zones 240-241. (See LAXRFWLOX).
     Red Flag Warning in effect from 8 PM this evening to 6 PM PDT
      Wednesday for zones 244>246-253-254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

Elevated fire weather conditions are possible through late week.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
FIRE...Sirard
SYNOPSIS...Delerme

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:33 AM PDTRed Flag WarningLOXLos Angeles32 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.